Heart & Cardiology/Irbesartan 300mg.


Hi Doctor
I have been on Irbesartan 300mg. for seven years now. Recently, I asked my doctor to remove the diuretic portion, as I was making too many night trips to the bathroom, although my prostate is fine. Its been five months and that worked well.
The issue I now wish to address is my fatigue. As I understand it, this is a fairly common side effect of the drug. I have had it since the beginning but lately it has gotten worse. Doesnt interfere with my work, but lately I feel like just laying around. This could be because I am getting older (56)  but first I want to rule out medications.
Since I was first prescribed, I monitor my blood pressure, and it is improving. I have lost weight, exercise, and am following the DASH diet.
Would it be appropriate to ask for a lower dose of the irbestaran, 75 or 150 mgs? I just got a refill, and was planning  to split them in two to see how it goes. Thanks for your thoughts!


It would be odd for the irbesartan to suddenly cause worsening of fatigue if you have been taking it for 7 years, having said that the only way to be sure is to stop taking it and see what happens. Its excellent you have been taking lifestyle measures and it looks like they are paying off, they certainly will in the long run. I would discuss it with your Dr, it would be reasonable to stop, and monitor your bp and assess your response. If you feel better but your bp is still higher then there are plenty of other medication choices.

Hope that was helpful,  

Heart & Cardiology

All Answers

Answers by Expert:

Ask Experts


Mustafa Ahmed MD


Cardiology, Interventional Cardiology, Cardiac Surgery, Hypertension, Pulmonary Embolism, Structural and Valve Disease


Board Certification Internal Medicine and Cardiology Interventional and Structural Cardiology


Multiple Publications In High Quality Peer Reviewed Journals. Internationally Recognized.

MD from The Royal Victoria University of Manchester, England Medicine, Cardiology, Interventional Cardiology, Research Training - University of Alabama

©2016 About.com. All rights reserved.